Jun 25, 2006
hi doctor young
this is jose from portugal that asked you some questions some months ago.just to tell you that my recent labs are good.my cd4 is 835 and vl indetectable.im still on kaletra,viread and epivir.my doc tould me that i can change the twice daily kaletra dossis to one kaletra dossis once a day.kaletra is my first pi.do you think its ok to change for once a day?i took before my first combo stochrin,viread and videx and ive changed because the results werent good and also because ive had a bad experience with sthocrin side effects.i ve started therapy with 500000 vl and cd 4 about 200.also ive had tb and pcp in 2004.can you please tell me if i can one day stoop for a few months taking meds and then get back to them again.is it very dangerous for a rebound of my initial vl and can the cd4 declinevery quick in only a few months?the doc also wants to put me in truvada instead taking the epivir and vread for it can be take only one pill a day.i have dark skin and ive read in the truvada that your skin can get hiperpigmentation with truvada.its that true that truvada can put your skin darker?
thank you very much for your answer and its allways good to know that you can be in touch with friends like you
| Response from Dr. Young
Lopinavir/ritonavir can be taken once-daily (6 capsules or 4 of the new tablet formulation). Some persons have somewhat increased side effects when the meds are taken all at once (but certainly not all). From an effectiveness standpoint, you should be fine, since this is your first PI regimen.
It would be straightforward to also combine your tenofovir (Viread) and 3TC (Epivir) into the fixed-dose combo of tenofovir/FTC (Truvada). 3TC and FTC are very similar in most respects and I wouldn't expect any significant new side effects. Hyperpigmenation that occurs with FTC is more like a freckling of the palms (not disseminated), it's quite mild and seen in a small number of patients.
Right now, I'm not recommending that my patients stop their medications because there appears to be an increased risk of developing HIV-related complications, and because some patients (especially those like you with high baseline viral loads) have rapid decline in your hard-earned CD4s.
I hope this helps. Stay in touch, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Fingering Sign Of HIV AIDS
- Oral Ulcers After Lap Dance Sign Of HIV AIDS
- Sore On Mouth After Docking Worried I Have HIV
- Sore On Penis After Kissing Cold Sore Worried I Have HIV
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Swollen Lymph Glands After Licking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.